Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 9, NWS Anchorage, AK

February 28, 2007

NWS Anchorage, AK issued this high wind watch at Feb 28, 2007, 12:00 AM AKST. It took effect at Mar 1, 2007, 9:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 12:00 AM AKST (09:00 UTC)
In effect from
Mar 1, 2007, 9:00 PM AKST
Expired
Mar 1, 2007, 2:51 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 281400
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM AST WED FEB 28 2007

AKZ131-010200-
/X.UPG.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/
/X.NEW.PAFC.HW.W.0013.070301T0900Z-070303T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
500 AM AST WED FEB 28 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS STARTING LATE THIS EVENING. WIND GUSTS
OF 65 TO 85 MPH CAN BE EXPECTED. WINDS SHOULD CONTINUE FAIRLY
STRONG THROUGH FRIDAY BEFORE SLOWLY DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-010200-
/X.UPG.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/
/X.NEW.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
500 AM AST WED FEB 28 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING
EARLY THURSDAY MORNING. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE
EXPECTED. WINDS WILL CONTINUE THROUGH FRIDAY AND SHOULD DIMINISH
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-010200-
/X.NEW.PAFC.HW.A.0009.070301T1700Z-070303T0000Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
500 AM AST WED FEB 28 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA ALONG
WITH STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY
STRONG WINDS THROUGH THE MATANUSKA VALLEY STARTING THURSDAY
MORNING. NORTHEAST WINDS WITH LOCAL GUSTS OF 70 TO 85 MPH ARE
POSSIBLE OVER THE MATANUSKA VALLEY THURSDAY MORNING. WINDS WOULD
LIKELY CONTINUE THROUGH FRIDAY BEFORE DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
3 follow-up statements
000 
WWAK71 PAFC 281415 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
515 AM AST WED FEB 28 2007

AKZ131-010215-
/X.UPG.PAFC.HW.A.0008.070301T0300Z-070303T1400Z/
/X.NEW.PAFC.HW.W.0013.070301T0900Z-070303T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
515 AM AST WED FEB 28 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM AST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS STARTING LATE THIS EVENING. WIND GUSTS
OF 65 TO 85 MPH CAN BE EXPECTED. WINDS SHOULD CONTINUE FAIRLY
STRONG THROUGH FRIDAY BEFORE SLOWLY DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-010215-
/X.UPG.PAFC.HW.A.0008.070301T2100Z-070303T1400Z/
/X.COR.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
515 AM AST WED FEB 28 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST
SATURDAY FOR THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 5 AM AST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING
EARLY THURSDAY MORNING. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE
EXPECTED. WINDS WILL CONTINUE THROUGH FRIDAY AND SHOULD DIMINISH
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-010215-
/X.NEW.PAFC.HW.A.0009.070301T1700Z-070303T0000Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
515 AM AST WED FEB 28 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA ALONG
WITH STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY
STRONG WINDS THROUGH THE MATANUSKA VALLEY STARTING THURSDAY
MORNING. NORTHEAST WINDS WITH LOCAL GUSTS OF 70 TO 85 MPH ARE
POSSIBLE OVER THE MATANUSKA VALLEY THURSDAY MORNING. WINDS WOULD
LIKELY CONTINUE THROUGH FRIDAY BEFORE DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
000 
WWAK71 PAFC 010059
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
359 PM AST WED FEB 28 2007

AKZ131-011430-
/X.CON.PAFC.HW.W.0013.070301T0900Z-070303T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
359 PM AST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM AST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM AST SATURDAY. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS STARTING LATE THIS EVENING. WIND GUSTS
OF 65 TO 85 MPH CAN BE EXPECTED. WINDS SHOULD CONTINUE FAIRLY
STRONG THROUGH FRIDAY BEFORE SLOWLY DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-011430-
/X.CON.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
359 PM AST WED FEB 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 5 AM
AST SATURDAY FOR THE COPPER RIVER DELTA...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 5 AM
AST SATURDAY FOR THE COPPER RIVER DELTA. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST ALONG
WITH AN UPPER LEVEL DISTURBANCE AND STRONG UPPER LEVEL WINDS WILL
CREATE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA STARTING
EARLY THURSDAY MORNING. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE
EXPECTED. WINDS WILL CONTINUE THROUGH FRIDAY AND SHOULD DIMINISH
SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ111-011430-
/X.EXT.PAFC.HW.A.0009.070302T0600Z-070303T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
359 PM AST WED FEB 28 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA ALONG
WITH STRONG UPPER LEVEL WINDS WILL CREATE THE POTENTIAL FOR VERY
STRONG WINDS THROUGH THE MATANUSKA VALLEY STARTING THURSDAY
EVENING. NORTHEAST WINDS WITH LOCAL GUSTS OF 65 TO 80 MPH ARE
POSSIBLE OVER THE MATANUSKA VALLEY THURSDAY EVENING. WINDS WOULD
LIKELY CONTINUE THROUGH FRIDAY BEFORE DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 011151
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
251 AM AST THU MAR 1 2007

AKZ111-020000-
/X.UPG.PAFC.HW.A.0009.070302T0600Z-070303T0600Z/
/X.EXB.PAFC.HW.W.0013.070301T1600Z-070303T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
251 AM AST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM AST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING. THE WARNING IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
AST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A TIGHTENING PRESSURE GRADIENT OVER SOUTHCENTRAL ALASKA COUPLED WITH
STRONG UPPER LEVEL WINDS WILL CAUSE HIGH WINDS TO DEVELOP THROUGH
THE MATANUSKA VALLEY THIS MORNING. NORTHEAST WINDS WITH LOCAL
GUSTS OF 65 TO 80 MPH ARE EXPECTED OVER THE MATANUSKA VALLEY
THROUGH FRIDAY EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ131-020000-
/X.CON.PAFC.HW.W.0013.000000T0000Z-070303T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
251 AM AST THU MAR 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST SATURDAY. 

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST COUPLED
WITH STRONG UPPER LEVEL WINDS IS CREATING VERY STRONG WINDS IN AND
NEAR VALDEZ. WIND GUSTS OF 65 TO 85 MPH CAN BE EXPECTED THROUGHOUT
NORTHEAST PRINCE WILLIAM SOUND THROUGH FRIDAY BEFORE SLOWLY
DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-020000-
/X.CON.PAFC.HW.W.0013.070301T1200Z-070303T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
251 AM AST THU MAR 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST SATURDAY THROUGH 
THE COPPER RIVER DELTA...

THE HIGH WIND WARNING FOR THE COPPER RIVER DELTA WILL REMAIN IN
EFFECT UNTIL 5 AM AST SATURDAY.

A TIGHTENING PRESSURE GRADIENT ALONG THE NORTH GULF COAST COUPLED
WITH STRONG UPPER LEVEL WINDS IS CREATING VERY STRONG WINDS THROUGH
THE COPPER RIVER DELTA. NORTH WINDS GUSTING 70 TO 90 MPH CAN BE
EXPECTED TO CONTINUE THROUGH FRIDAY BEFORE DIMINISHING SATURDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 28, 12:00 AM AKST, 0 minutes earlier.

Area forecast discussion, Feb 28, 12:00 AM AKST, 0 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED FEB 28 2007

.DISCUSSION...

MODELS IN GENERALLY GOOD AGREEMENT BUT GFS PREFERRED WEST OF 160W
DUE TO ITS BETTER HANDLING OF LOW MOVING INTO WESTERN ALEUTIANS THIS
EVENING.

UPPER LEVEL PATTERN IS CHARACTERIZED BY A STRONG RIDGE POSITIONED
OVER THE NORTHERN AND EASTERN BERING SEA. THE RIDGE WEAKENS THROUGH
48 HOURS THEN REBUILDS BY 72 HOURS. OTHER NOTABLE FEATURES ALOFT
INCLUDE A TROF DIGGING INTO EASTERN INTERIOR AND YUKON TERRITORY. BY
48 HOURS THIS FEATURE IS PROGGED TO DEVELOP A CUT OFF LOW NEAR
YAKUTAT WHICH HOLDS THROUGH 72 HOURS AND BEYOND. ALSO BOTH GFS AND
UKMET RECOGNIZE A PERSISTENT CUT OFF LOW AT 500 MB JUST SOUTH OF THE
EASTERN ALEUTIANS AND A SECOND LOW ANCHORED OVER KAMCHATKA.

AT THE SURFACE...FORECAST PROBLEM OF THE DAY IS THE TIGHTENING
PRESSURE GRADIENT ALONG THE GULF COAST. HIGH PRESSURE OVER INTERIOR
ALASKA HOLDS THROUGH THE PERIOD. MEANWHILE COMPLEX LOW PRESSURE IN
THE GULF GRADUALLY STRENGTHENS. A WELL DEFINED 995 MB LOW IS
EXPECTED TO DEVELOP IN THE EASTERN GULF OF ALASKA THU AFTERNOON.
HOWEVER...MODELS CANT AGREE ON ITS EXACT LOCATION.

GUSTY WINDS THROUGH N-S CHANNELS SHOULD DEVELOP THIS MORNING. WIND
SPEEDS ARE EXPECTED TO REACH HWW CRITERIA AS EARLY AS THIS EVENING
IN AND NEAR VALDEZ. WIND CHILL ADVISORIES FOR THE SUSITNA VALLEY AND
COPPER RIVER BASIN GO INTO EFFECT LATE WEDNESDAY NIGHT.

OUT WEST...THE PRIMARY CONCERN WILL BE THE LOW MOVING INTO THE
WESTERN ALEUTIANS JUST WEST OF ADAK THIS EVENING. THE ASSOCIATED
OCCLUDED FRONT WILL PASS OVER THE CENTRAL AND EASTERN ALEUTIANS
TODAY AND REACH THE PRIBILOF ISLANDS AND ALASKA PENINSULA TONIGHT.
EXPECT GALE FORCE WINDS AND PERIODS OF MODERATE RAIN ALONG AND JUST
IN ADVANCE OF THE FRONT.

LOOKING BEYOND 72 HOURS...PERSISTENT HIGH PRESSURE BOTH ALOFT AND AT
SURFACE COUPLED WITH DROPPING THICKNESS VALUES OVER THE MAINLAND
WILL MAKE FOR AT LEAST ANOTHER WEEKS WORTH OF JANUARY LIKE
TEMPERATURES FOR SOUTHCENTRAL AND MAINLAND SOUTHWESTERN ALASKA.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HWW 111 131 135
MARINE...GALES 120 121 125 130 138 140 141
               155 170 172 175 176 179 185
FIRE WEATHER...NONE.

ASB FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 11:00 PM AKSTBrisk Wind AdvisoryAFC48 hr
Feb 27, 11:00 PM AKSTGale WarningAFC60 hr
Feb 27, 11:00 PM AKSTGale WarningAFC24 hr
Feb 28, 12:00 AM AKSTHigh Wind WarningAFC3 days
Feb 28, 11:00 AM AKSTGale WarningAFC48 hr
Feb 28, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Feb 28, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Feb 28, 11:00 AM AKSTHeavy Freezing Spray WarningAFC3 days

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.